MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301100
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was unpacked on (b)(6) 2019.According to the complainant, when unpacking the product from the brown shipping box, the seal on one of the gemini basket packaging was found to be broken and the sterility of the device was compromised.The device was not used on a patient or procedure.
 
Additional Manufacturer Narrative
Device code 1444 captures the reportable event of packaging seal compromised.Visual inspection of the returned device found that the package (pouch) wrinkled in some areas and torn, this could have compromised the sterility of the device.As per complaint information, the issue occurred during unpacking, it is most likely that the issue occurred due to handling and manipulation during transport or storage of the device.Manufacturing processes includes extensive inspections to ensure that all finished devices meet specifications; however, there is no control how the devices are handle or manipulated in the field.Based on all available information, the most probable root cause is "cause traced to transport/storage" since the problems traced to the inappropriate transport or storage of the device.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8921095
Report Number3005099803-2019-04211
Device Sequence Number16748410
Product Code FFL
UDI-Device Identifier08714729087427
UDI-Public08714729087427
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberM0063301100
Device Catalogue Number330-110
Device Lot Number0023843866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1